Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm on Retin A Micro combined with tetracycline and klaron (sp?). Anyway, I've noticed my skin has gotten red, dry, and very itchy! I mean *very* itchy! Has anyone else had this side effect? I dont mind the redness or the dryness but the itchyness!? Yes. I read that these are side effects but I was just wondering if anyone else got it too.

BTW, I've been on this "regimne" for almost 6 weeks? At first my skin didnt have any side effects to the retin a micro but now its acting like I just started it! Well, I hope all this goes away. My skin is looking good =D> but Im just very very itchy.

Share this post


Link to post
Share on other sites

I'm on retin a micro as well.....here is what worked for both the itching and the dry scaliness (for me). In the morning after washing my face with a hydrating cleanser (Dermalogica's Essential Cleanser) I apply 3 - 4 drops of the mixture Jojoba oil + Vit. E oil (4 parts jojoba + 1 part vit. E). I know exactly what you are thinking.....OIL? ARE YOU CRAZY?.......jojoba will NOT clog your pores and cause breakouts. It mimics the skins natural sebum and pushes out the crap that's deep down inside your pores. It has small enough molecules to be absorbed deep down into dermal layers. Other moisturizers just sit on top of your skin. Look up Jojoba yourself. Anyway, then I let it sit for about 15 minutes while I'm doing other grooming things like blow drying my hair, eating breakfast, ect...while it absorbs...then apply make up as usual. I noticed a difference right away but the itching and dry flakes improved TREMENDOUSLY as each day passed. You need only to use very little (3-4 drops max.). I also avoid my eye area before applying make up as it can make your mascara run a bit over the course of the day. I learned this from another website's acne board and now I SWEAR BY IT. Good luck!

iluvsun

Share this post


Link to post
Share on other sites

iluvsun:

does the jojoba oil and vitamin e reduce red marks/brown spots? vit e is good but sometimes it can cause inflammation for some people. i've put vit e directly on my skin in the past and it stung like crazy. how long have you been on retin-a?

pinkbunny:

yes the itching! i'd scratch an itch and dry skin would flake off. you could try Cetaphil face wash. don't use water. just put it on your face in circular motions, and wipe it off with a soft washcloth or kleenex very gently. this will help with the flaking and itchiness. it's the dry skin that's causing the itch.

Share this post


Link to post
Share on other sites

I also moisturise with a few drops of oil rubbed in really well.BTW I use retin a (not micro.)

Share this post


Link to post
Share on other sites

Hi Malia......I don't think Jojoba will help with the actual getting rid of the red marks or brown spots but to be honest I only researched it's pore cleansing and moisturizing abilities. Let me get back to you on that. As for the Vit. E, I did not know it could cause inflamation in some people. Was it is pure Vit. E or a derivative like safflower oil? Anyway, all I really know about the Vit. E is for it's ability to repair. Plus, the molecular size is to large to be absorbed deeply into the epidermus all be itself. This is why mixing it with the jojoba is impairative. It works BEAUTIFULLY for me. If you're leary then just try the jojoba all by itself first and see how it feels to you. Give it a week though, it takes time to do it's magic. It's like exercise, all results are accumulative. I've actually been on Retin A before but it was entirely tooooo strong for my skin to tolerate so then I quit and tried EVERYTHING under the sun and then after I gave birth 10 months ago I realized how much pregnancy had taken a toll on my skin so I decided to give Micro a shot and I REALLY like it. I may work up to regular Retin a someday but that's yet to be said.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×